MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION 02.07.FCL14065 EXTENSION STEM - FLUTED Ø 14 L 65; KNEE EXTENSION STEM

MEDACTA INTERNATIONAL SA GMK-REVISION 02.07.FCL14065 EXTENSION STEM - FLUTED Ø 14 L 65; KNEE EXTENSION STEM
Catalog Number 02.07.FCL14065
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
About 5 years and 11 months after the primary surgery, revision surgery was performed to remove the screw of the extension stem that was unscrewed.Fixation screw removed and replaced with a new one and liner revised per standard procedure.
 
Additional Manufacturer Narrative
Batch review performed on 4 december 2023.Lot 162541: (b)(4) items manufactured and released on 05-sep-2016.Expiration date: 2021-aug-24.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.
 
Additional Manufacturer Narrative
On the 28th february 2024 medacta international was informed that the devices are not available.
 
Additional Manufacturer Narrative
Clinical evaluation performed by clinical affairs department on (b)(6) 2024.6 years after semiconstrained cemented tka in a very difficult patient, the femoral stem fixation screw is found loose in the joint at radiographic control.Surgery is undertaken to remove the loose screw and replace it with a new one.As per standard procedure, the tibial insert is also exchanged to a new one.The cause for screw backout cannot be determined with certainty.A probable cause is insufficient tightening torque at the time of primary surgery: this is a condition, reproducible in the laboratory, that can cause self-unscrewing.A torque-limiting device is available to make sure that the screw is tightened at the right torque, but according to report, it is unclear if it had been used at the time of index surgery.

Brand Name
GMK-REVISION 02.07.FCL14065 EXTENSION STEM - FLUTED Ø 14 L 65
Common Device Name
KNEE EXTENSION STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18382649
Report Number3005180920-2023-01021
Device Sequence Number15403081
Product Code JWH
UDI-Device Identifier07630030822964
UDI-Public07630030822964
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K120790
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2021
Device Catalogue Number02.07.FCL14065
Device Lot Number162541
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer11/30/2023
11/30/2023
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/31/2024
03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite